Arkansas, 2007

Damaging Winds in Arkansas, August 30, 2007

August 30, 2007 · NWS MEG · 2 events in 2 counties and zones

A weak cold front moved into East Arkansas during the afternoon and evening hours of August 30th, 2007. The front produced scattered showers and thunderstorms over the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

A weak cold front moved into East Arkansas during the afternoon and evening hours of August 30th, 2007. The front produced scattered showers and thunderstorms over the area. Some of the thunderstorms produced damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 30, 2:14 PM CST, 2 hours 46 minutes earlier.

Area forecast discussion, Aug 30, 2:14 PM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
314 PM CDT THU AUG 30 2007

.DISCUSSION...SURFACE ANALYSIS THIS AFTERNOON PLACES A WEAK COLD
FRONT FROM FROM NORTH MISSISSIPPI BACK THROUGH CENTRAL ARKANSAS.
REGIONAL WSR-88D TRENDS INDICATE A MAJORITY OF CONVECTIVE ACTIVITY
MAINLY CONFINED TO AREAS ALONG THE SURFACE BOUNDARY. A FEW ISOLATED
CELLS HAVE DEVELOPED ACROSS NORTHERN SECTIONS OF THE FORECAST AREA
AS A RESULT OF DAYTIME INSTABILITY.

TONIGHT THROUGH SATURDAY...WEAK COLD FRONT WILL CONTINUE TO
GRADUALLY PUSH SOUTH OF THE FORECAST AREA TONIGHT AS HIGH PRESSURE
BUILDS INTO THE MID SOUTH. A MID/UPPER LEVEL TROUGH AXIS COMBINED
WITH DAYTIME INSTABILITY SHOULD CONTINUE TO PRODUCE A CHANCE OF
SHOWERS AND THUNDERSTORMS ACROSS THE MID SOUTH...PRIMARILY ACROSS
AREAS SOUTH OF I-40 THROUGH MID EVENING. A THUNDERSTORM OR TWO MAY
BECOME STRONG THIS EVENING BUT SHOULD REMAIN BELOW SEVERE LIMITS.
HIGH PRESSURE WILL BRING RAIN FREE WEATHER TO THE FORECAST AREA
FRIDAY AND SATURDAY WITH TEMPERATURES DROPPING ONLY SLIGHTLY AT BEST
THROUGH THE PERIOD.

.LONG RANGE...(SUNDAY THROUGH THURSDAY)...12Z LONG RANGE GFS/ECMWF
MODEL RUN INDICATE UPPER LEVEL RIDGING WILL MOVE EAST AS A TROUGH
AXIS MOVES FROM THE PLAINS AND INTO THE LOWER MISSISSIPPI VALLEY BY
THE END OF THE PERIOD. WILL CONTINUE TO MENTION A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS THROUGH THE ENTIRE PERIOD AS THE REGION
REMAINS IN A WARM...MOIST AND UNSTABLE AIR MASS.
&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Aug 30, 2:15 PM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
315 PM CDT THU AUG 30 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-311100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
315 PM CDT THU AUG 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE THROUGH THE MID SOUTH TONIGHT. SCATTERED
SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONT. SOME STORMS
COULD BE STRONG WITH GUSTY WINDS AND SMALL HAIL. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 30, 1:07 PM CST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
207 PM CDT THU AUG 30 2007

MSZ008-012-302000-
TATE MS-PANOLA MS-
207 PM CDT THU AUG 30 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  CENTRAL TATE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4
MILES EAST OF COMO AT 207 PM CDT...MOVING SOUTH AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN PANOLA AND TATE COUNTIES...INCLUDING THE CITIES OF
BATESVILLE...SARDIS...AND SENATOBIA...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL
300 PM CDT.
Local storm report, Aug 30, 1:34 PM CST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
234 PM CDT THU AUG 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     TSTM WND GST     COMO                    34.51N 89.94W
08/30/2007  E60 MPH          PANOLA             MS   PUBLIC

            GAS STATION ATTENDANT ESTIMATED WIND GUSTS. CANOPY OVER
            PUMPS SHAKING VIGOROUSLY

&&

DSV
Special weather statement, Aug 30, 1:43 PM CST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
243 PM CDT THU AUG 30 2007

MSZ013-302030-
LAFAYETTE MS-
243 PM CDT THU AUG 30 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 6
MILES NORTH OF OXFORD AT 243 PM CDT...MOVING SOUTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN LAFAYETTE COUNTY...INCLUDING THE CITY OF OXFORD...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 330 PM CDT.
Special weather statement, Aug 30, 4:21 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
521 PM CDT THU AUG 30 2007

ARZ049-058-302300-
PHILLIPS AR-LEE AR-
521 PM CDT THU AUG 30 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTH CENTRAL LEE COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN PHILLIPS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 7 MILES EAST OF RONDO AT 521 PM CDT...MOVING
SOUTHWEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN LEE AND PHILLIPS COUNTIES...INCLUDING THE CITY OF WEST
HELENA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT IS IN EFFECT UNTIL 600 PM CDT.
Special weather statement, Aug 30, 4:32 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
532 PM CDT THU AUG 30 2007

TNZ049-089-302300-
FAYETTE TN-TIPTON TN-
532 PM CDT THU AUG 30 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4
MILES NORTH OF MASON AT 532 PM CDT...MOVING SOUTH AT 20 MPH.

PEOPLE IN FAYETTE AND TIPTON COUNTIES SHOULD MONITOR THIS STORM
CLOSELY..

The radar

The Memphis radar (KNQA), 123 km away, was scanning. The volume nearest the first event began at 22:58 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lee

When
August 30, 5:00 PM CST to 5:05 PM CST
Where
Lee County, Turkey Scratch
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Utility Company
Coordinates
34.650, -90.920

Trees were knocked down into power lines in the Turkey Scratch area from straight line winds.

Thunderstorm Wind, Phillips

When
August 30, 5:00 PM CST to 5:05 PM CST
Where
Phillips County, 2 mi S of Marvell
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Utility Company
Coordinates
34.521, -90.900

Trees were knocked into power lines, 2 miles south of Marvell from straight line winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58046, 58047.